Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 213, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 14, 2019, 10:03 AM EST for 5 counties in Georgia. It took effect at Dec 14, 2019, 5:00 PM EST. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 14, 2019, 10:03 AM EST (15:03 UTC)
- In effect from
- Dec 14, 2019, 5:00 PM EST
- Expired
- Dec 15, 2019, 10:24 AM EST
- In force
- 17 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bibb County, GA, Houston County, GA, Jones County, GA, Monroe County, GA, Twiggs County, GA
The radar
The Robins AFB radar (KJGX), 30 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ocmulgee River at 5th Street Bridge at Macon (MACG1). The gauge peaked at 17.59 ft at Dec 14, 2019, 11:00 AM EST.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 26 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02213000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
982
WGUS42 KFFC 141503
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1003 AM EST Sat Dec 14 2019
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC021-153-169-207-289-150503-
/O.NEW.KFFC.FL.W.0213.191214T2200Z-191216T1200Z/
/MACG1.1.ER.191214T2200Z.191215T1200Z.191216T0600Z.NO/
1003 AM EST Sat Dec 14 2019
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Ocmulgee River near Macon.
* Until Monday morning.
* At 9 AM Saturday the stage was 17.6 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast to rise above flood stage by this afternoon and
continue to slowly rise to near 18.5 feet by Sunday morning.
The river is expected to fall below flood stage by early Monday
morning, possibly sooner.
* At 19.0 feet...Minor flooding continues. The Macon Greenway
Ocmulgee Heritage Trail will begin to flood in areas just north of
the Martin Luther King Boulevard bridge. The public should not use
this portion of the trail. In addition...the lowest sections of the
Charles Jones Gateway Park will flood. Portions of agricultural
lands well downstream will be under two feet of water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$3 follow-up statements
554
WGUS82 KFFC 142302
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
602 PM EST Sat Dec 14 2019
...The Flood Warning continues for the following rivers in Georgia...
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
Oconee River near Milledgeville affecting Baldwin...Washington and
Wilkinson Counties
GAC021-153-169-207-289-151301-
/O.CON.KFFC.FL.W.0213.000000T0000Z-191216T1200Z/
/MACG1.1.ER.191214T2337Z.191215T1200Z.191216T0600Z.NO/
602 PM EST Sat Dec 14 2019
The Flood Warning continues for
The Ocmulgee River near Macon.
* From this evening until Monday morning.
* At 530 PM Saturday the stage was 17.4 feet...and near steady.
* Minor flooding is forecast.
* Flood stage is 18 feet.
* Forecast to rise above flood stage by this evening and continue to
rise to near 18.5 feet by tomorrow morning.The river will fall
below flood stage by early Monday morning.
* At 19 feet...Minor flooding continues. The Macon Greenway
Ocmulgee Heritage Trail will begin to flood in areas just north of
the Martin Luther King Boulevard bridge. The public should not use
this portion of the trail. In addition...the lowest sections of the
Charles Jones Gateway Park will flood. Portions of agricultural
lands well downstream will be under two feet of water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$
GAC009-303-319-151301-
/O.CON.KFFC.FL.W.0211.000000T0000Z-191216T1200Z/
/MLGG1.1.ER.191214T0543Z.191215T0000Z.191216T0600Z.NO/
602 PM EST Sat Dec 14 2019
The Flood Warning continues for
The Oconee River near Milledgeville.
* Until Monday morning.
* At 545 PM Saturday the stage was 22.1 feet...and falling slowly.
* Minor flooding is occurring and forecast.
* Flood stage is 22 feet.
* At 22 feet...Flood stage is reached. Minor flooding occurs
upstream and downstream from the gage located around one half mile
upstream from the Georgia Highway 22 and 24 bridge. Low lying
portions of woodlands and pasture in the natural flood plain will
begin to flood. This will include portions of the sidewalks in the
Oconee River Greenway Park just downstream from the bridge.
Sinclair Dam will have one to two gates open to reach this height.
&&
LAT...LON 3313 8325 3314 8317 3308 8317 3302 8313
3297 8316 3304 8324
$$895
WGUS82 KFFC 150148
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
848 PM EST Sat Dec 14 2019
...The Flood Warning continues for the following rivers in Georgia...
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
GAC021-153-169-207-289-151547-
/O.CON.KFFC.FL.W.0213.000000T0000Z-191216T0936Z/
/MACG1.1.ER.191215T1312Z.191215T1800Z.191216T0336Z.NO/
848 PM EST Sat Dec 14 2019
The Flood Warning continues for
The Ocmulgee River near Macon.
* From tomorrow morning until late Sunday night.
* At 7PM Saturday the stage was 17.3 feet...and
near steady.
* Minor flooding is forecast.
* Flood stage is 18 feet.
* Forecast to rise above flood stage by tomorrow morning and continue
to rise to near 18.4 feet by tomorrow early afternoon. The river
will fall below flood stage by tomorrow late evening.
* At 18 feet...Flood stage is reached. Minor flooding begins along
the river upstream and downstream from the gage at U.S. Highway 80
or Martin Luther King Boulevard. Portions of the Ocmulgee Riverwalk
and agricultural lands well downstream will be under a foot of
water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$705
WGUS82 KFFC 151524
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1024 AM EST Sun Dec 15 2019
...The Flood Warning is cancelled for the following rivers in
Georgia...
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
GAC021-153-169-207-289-151554-
/O.CAN.KFFC.FL.W.0213.000000T0000Z-191216T0936Z/
/MACG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1024 AM EST Sun Dec 15 2019
The Flood Warning is cancelled for
The Ocmulgee River near Macon.
* This takes effect immediately.
* At 9 AM Sunday the stage was 17.5 feet...and steady.
* Flood stage is 18 feet.
* The river is expected to slowly fall through Monday.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 14, 6:44 AM EST, 3 hours 19 minutes earlier.
Area forecast discussion, Dec 14, 6:44 AM EST, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 644 AM EST Sat Dec 14 2019 .PREV DISCUSSION... /Issued 358 AM EST Sat Dec 14 2019/ SHORT TERM /Today through Sunday/... Broad upper trough over the southeast will move NE today leaving zonal flow in its wake for Sunday. Looks like the last of the waves that have moved through the state is exiting the area this morning. This wave, along with the showers associated with it should be east of the state just before daybreak. Most locations across the area have see 1 to 2 inches of precip over the past 24 hours but a few locations across east central GA have seen precipitation amounts in the 2-4 1/2 inch range. Because we have been so dry over the past few weeks, we are not seeing any flooding issues with the recent rains. It appears this was just a very good soaking rain for the state. Expecting things to clear out for the rest of the short term with gusty NW winds Today. High temps will get into the 50s to near 60 today with Temps increasing into the 60s to near 70s Sun. Lows Tonight will dip down into the 30s. 01 LONG TERM /Sunday Night through Friday/... The next weather maker will be approaching the area at the start of the long-term forecast period. A surface low will develop over the Arklatex region by Monday morning as the upper trough ejects into the Plains. As the low lifts northeastward through the Mid Mississippi Valley and into the Ohio Valley Monday and into Tuesday morning, the associated cold front will push eastward toward the forecast area. While showers will be possible in far north Georgia as early as Monday morning, the most substantial increase in widespread rainfall will be from Monday evening in northwest Georgia spreading southeastward through Monday night and Tuesday as the cold front sweeps across the area. The most favorable overlap of instability and shear, and thus the higher risk for severe thunderstorms, will be to our west in Mississippi/Alabama Monday. Surface CAPE will begin to diminish to some extent ahead of the front Monday night into Tuesday morning. With that being said, even a few hundred J/kg of SBCAPE amid substantial shear would support some risk for isolated severe thunderstorms Monday night into Tuesday morning. SPC has thus included much of the western half of the CWA in a Marginal risk outlook for severe thunderstorms during this time. Additionally, there will also be the threat for locally heavy rainfall as PWs increase to near or above 1.5" ahead of the front. The cold front will push fairly quickly through the CWA through the day Tuesday and clear the eastern counties by late in the day. Strong cold air advection behind the front will bring significantly cooler temperatures by Wednesday morning with freezing temperatures making a return for much of the area. Below normal temperatures will persist Wednesday, and subfreezing lows appear likely areawide by Thursday morning. Dry conditions will persist through at least Thursday, though model solutions begin to diverge thereafter. RW && .AVIATION... 12Z Update... Precip has ended and ceilings are lifting this morning as the winds begin to pick up out of the west. Mainly IFR and MVFR ceilings across the area but they are lifting and should get into the VFR range by 16-18z. Ceilings should stay VFR through the rest of the period. West winds will get up into the 10-15kt range with gust to 20kt by 18z today. winds will diminish to 10kt or less by 02-04z Sun. VSBYs are mainly VFR and should stay that way through the end of the period. //ATL Confidence...12Z Update... Confidence high on all elements 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 56 38 60 42 / 20 5 0 5 Atlanta 53 40 58 48 / 10 5 0 5 Blairsville 48 34 56 43 / 30 5 5 20 Cartersville 53 38 60 46 / 10 10 5 10 Columbus 58 40 63 47 / 5 5 5 5 Gainesville 53 39 58 44 / 20 5 5 10 Macon 58 38 62 44 / 10 5 0 0 Rome 54 39 60 48 / 10 10 5 20 Peachtree City 56 39 61 47 / 10 5 0 5 Vidalia 61 41 64 45 / 30 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....RW AVIATION...01
Hazardous weather outlook, Dec 14, 4:02 AM EST, 6 hours 1 minute before
Hazardous Weather Outlook National Weather Service Peachtree City GA 402 AM EST Sat Dec 14 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-150915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 402 AM EST Sat Dec 14 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday... An approaching cold front will bring the chance for thunderstorms by late Monday into Tuesday, especially across the western half of the area. Some of these thunderstorms could become strong to severe with strong wind gusts, lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 8:29 PM EST | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 24 hr |
| Dec 13, 10:46 PM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 5 hr |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.